Alert archive / Georgia / Areal Flood Warnings in 2019
Areal Flood Warning 2, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Feb 19, 2019, 2:34 PM EST for DeKalb County, Fulton County, Gwinnett County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2019, 2:34 PM EST (19:34 UTC)
- Expired
- Feb 19, 2019, 8:30 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, GA, Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 747 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Feb 19, 1:08 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 19, 1:08 PM EST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 108 PM EST Tue Feb 19 2019 .PREV DISCUSSION... /Issued 635 AM EST Tue Feb 19 2019/ SHORT TERM /Today through Wednesday/... A band of light rain has persisted across north GA overnight. With low dewpoints and temperatures in the mid 30s across the north...have included a mix of light rain and sleet for this morning generally north of Rome to Cleveland. No impacts are expected. Rain will be increasing during the day as the long fetch of southwesterly flow continues to bring moisture into the forecast area. The axis of highest QPF has shifted north and west...but still looks like storm totals through the week of four to six inches north of Atlanta to Gainesville...and tapering to lesser amounts south. Have made no changes to the Flood Watch. A strong wedge will set up today and continue through much of Wednesday. Winds should be gusty at times today with some places at the higher elevations gusting to around 35kts. Not looking widespread enough for a wind advisory at this time...but next shift may want to keep an eye on this. Temperatures today will be difficult since the amount of warming is questionable. Have generally taken the highs down a bit especially across the north. Expect Wednesday to be another cool and wet day with the wedge still in place. Have left the mention of thunder out of the short term. 41 LONG TERM /Wednesday Night through Monday/... The long term period picks up with another period of possible heavy rainfall late Wednesday as the wedge breaks down and a cold front pushes towards the area. Current models don't show the front making much progress into the area before becoming more parallel to the flow and stalling. With the front stalled somewhere in the vicinity, likely to categorical pops have been included for northern Georgia through Saturday as multiple waves of precipitation move through the area. With instability present, thunder has also been included for multiple days of the forecast. Also, with such high PW values forecast Wednesday through the rest of the long term, heavy rain is expected at times over multiple days continuing concerns for flash flooding and river flooding. Portions of northwestern GA already has a few rivers in flood. The Flood Watch is still in effect for portions of northeast Georgia through early Friday. Make sure to stay updated to the forecast for any changes to the watch. The next more organized system looks to impact the area late Saturday into Sunday as a surface low develops across the midwest and pushes a cold front into the state on Sunday. With good instability across central Georgia and high PW values, this system will bring another round of heavy rain and thunderstorms to the area. Overall, with the bulk of the precipitation expected to fall in the short term, current QPF totals from Thursday through Sunday is about 1 to 3+ inches with the highest amounts across northern Georgia. For more information on the excessive rainfall refer to the latest ESF. Temperatures through the extended are mostly above average, with highs generally in the 60s and 70s with lows in the 40s to lower 60s. Some areas are even pushing low 80s across central Georgia through the weekend. Reaves && .AVIATION... 18Z Update... Showers and a few thunderstorms moving across the area right now. Easterly winds are setting up and pushing the wedge deeper into the area so should see the chances of thunder diminish over the next few hours...with only rain expected for the rest of the period. Winds will stay out of the east in the 10-15kt range with gust 20-25kt through Wed afternoon. Ceilings are up and down right now but mainly in the MVFR to VFR range across the area. Ceilings will fall over night into the IFR range and will see some LIFR readings through daybreak as the wedge continue to push into the area from the east. VSBYs will follow along with the ceilings. //ATL Confidence...18Z Update... Confidence is medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 47 38 48 42 / 80 80 70 80 Atlanta 48 40 52 49 / 80 80 70 90 Blairsville 43 36 49 45 / 80 80 80 100 Cartersville 46 39 55 49 / 80 80 80 100 Columbus 56 46 66 59 / 70 60 50 70 Gainesville 45 37 47 42 / 80 80 80 90 Macon 55 43 60 55 / 60 60 50 40 Rome 45 40 55 50 / 80 80 80 100 Peachtree City 48 41 52 52 / 80 80 70 80 Vidalia 61 48 70 60 / 40 60 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday morning for the following zones: Bartow...Catoosa...Chattooga...Dade...Floyd...Gordon...Murray... Polk...Walker...Whitfield. && SHORT TERM...41 LONG TERM....Reaves AVIATION...01
Hazardous weather outlook, Feb 19, 4:10 AM EST, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 410 AM EST Tue Feb 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 410 AM EST Tue Feb 19 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Some locations across northern Georgia may see a mix of sleet and rain this morning. No accumulations are expected. A Flood Watch is in effect from this morning through early Friday for portions of northwest Georgia. As a result of multiple periods with heavy rainfall, some localized flooding of creeks and streams may be possible across portions of northern Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The Flood Watch remains in effect through early Friday. Multiple rounds of rain are expected across much of the area through Sunday, with 2 to as much as 6 inches possible by the end of the week. The highest rainfall amounts at this time are expected across northwest Georgia. An increased threat for river and stream flooding will continue through the week as rain falls over saturated grounds. Localized flash flooding will also be possible, especially over the complex terrain of north Georgia. Make sure to stay tuned to the latest forecasts and updates each day for any changes to the forecast. In addition, there is a chance of thunderstorms on Wednesday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 19, 2:03 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
203 PM EST TUE FEB 19 2019
GAZ025-027-031>038-042>045-047-192000-
Walton GA-Carroll GA-Gwinnett GA-Paulding GA-South Fulton GA-
Madison GA-Jackson GA-North Fulton GA-Douglas GA-Barrow GA-Cobb GA-
DeKalb GA-Oglethorpe GA-Clarke GA-Oconee GA-
203 PM EST TUE FEB 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON...NORTHEASTERN
CARROLL...GWINNETT...SOUTHEASTERN PAULDING...SOUTH FULTON...
SOUTHWESTERN MADISON...SOUTHERN JACKSON...NORTH FULTON...NORTHERN
DOUGLAS...BARROW...COBB...NORTHERN DEKALB...NORTHWESTERN
OGLETHORPE...CLARKE AND NORTHERN OCONEE COUNTIES UNTIL 300 PM EST...
At 201 PM EST...a line of strong thunderstorms extended from around
Athens to Loganville, Norcross, Atlanta and Douglasville, moving
east at 70 mph, and lifting north.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Lawrenceville, Decatur, Winder,
Monroe, Dallas, Jefferson, Watkinsville, Danielsville, Lexington,
Athens, Sandy Springs, Roswell, Smyrna, Dunwoody, Duluth, Snellville
and Suwanee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3393 8494 3410 8382 3412 8319 3388 8306
3367 8502
TIME...MOT...LOC 1901Z 248DEG 59KT 3393 8333 3388 8410 3380 8442 3376
8488The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:03 PM EST | Special Weather Statement | FFC | Barrow, Clarke, Cobb, DeKalb, Douglas, Fulton and 2 more | 57 min |
| Feb 19, 2:39 PM EST | River Flood Warning | FFC | Chattooga | 64 hr |
| Feb 19, 2:56 PM EST | Special Weather Statement | FFC | Banks, Barrow, Gwinnett, Jackson, Madison | 64 min |
| Feb 19, 3:27 PM EST | River Flood Warning | FFC | Gwinnett | 2 hr |
| Feb 19, 4:35 PM EST | Special Weather Statement | FFC | Bartow, Chattooga, Cherokee, Dawson, Floyd, Forsyth and 7 more | 55 min |
| Feb 19, 6:32 PM EST | River Flood Warning | FFC | Forsyth | 17 hr |
Nearby
Areal Flood Warnings in Georgia, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.